Recovery from indomethacin-induced gastrointestinal bleeding by treatment with teprenone

Saori Deguchi, Ayusa Iwakami, Mizuki Tujigiwa, Hiroko Otake, Yu Mano, Naoki Yamamoto, Yosuke Nakazawa, Manju Misra, Noriaki Nagai

Research output: Contribution to journalArticlepeer-review

Abstract

Background: Gastrointestinal injuries caused by nonsteroidal anti-inflammatory drugs (NSAIDs) is a serious side effect in patients with rheumatoid arthritis (RA). However, effective therapeutic strategies have yet to be established. In this study, we investigated the therapeutic effects of teprenone (TEP), a gastric mucosal protective drug, on NSAID-induced gastrointestinal injuries in rats with RA (AA rats). Methods: Gastrointestinal injury was induced by oral administration of indomethacin (IMC), a typical NSAID. TEP was orally administered after IMC-induced gastrointestinal bleeding, and the stomach, jejunum, and ileum were excised. Results: On day 14 of IMC administration, lesion areas in the stomach, jejunum, and ileum were significantly larger in AA rats than in normal rats. When TEP was orally administered to AA rats, the lesion areas in the stomach, jejunum, and ileum significantly decreased compared with those in control rats (IMC-induced AA rats). Therefore, we measured NOS2 mRNA and NO levels, which were significantly decreased in rats with IMC-induced AA after treatment with TEP. Conclusions: These results suggest that the oral administration of TEP may be useful for the treatment of NSAID-induced gastrointestinal injuries in patients with RA.

Original languageEnglish
Article number44
JournalJournal of Pharmaceutical Health Care and Sciences
Volume9
Issue number1
DOIs
Publication statusPublished - 12-2023

All Science Journal Classification (ASJC) codes

  • Pharmacology (nursing)
  • Pharmacology (medical)

Fingerprint

Dive into the research topics of 'Recovery from indomethacin-induced gastrointestinal bleeding by treatment with teprenone'. Together they form a unique fingerprint.

Cite this